Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 191, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 1, 2020, 3:41 PM CDT for Garza County, Kent County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2020, 3:41 PM CDT (20:41 UTC)
- Expired
- Aug 1, 2020, 4:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:11 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 1, 2:11 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 211 PM CDT Sat Aug 1 2020 .SHORT TERM... Persistent northerly flow will continue for the next 24 hours. WV Imagery shows the leading edge of a jet max entering the region with the favorable left front quadrant over the eastern half of the CWFA. Surface analysis shows a pooling of higher theta-e air from LBB-PVW eastward and this is where we have seen a cumulus field expand and intensify. While bulk shear values have increased over the past few days, forecast soundings do show some challenges for free convection. Still, it is possible that some storms could realize upward of 1500J/kg of CAPE with ~0.1 NCAPE. Surface wind fields remain quite light and so there is little surface based forcing. Presently, with several degrees of heating remaining, chances are pretty good that we'll see a few storms pop up later this afternoon despite the models almost universally keeping the area dry. Activity should wane after the loss of daytime heating. Then, the focus shifts further west as storms, which initially should form across the Raton Mesa and adjacent portions of the Sangre de Cristo range. These storms look to remain across the Pecos Valley well west of the CWFA though, as we've seen for several days, there is a chance that some of the activity could bleed over the state line. However, the bulk of the activity should remain well west of the area. On Sunday, winds should become more southerly focused in the climatological 10-15 mph range. At present, it appears that the day should remain mostly dry until a Panhandle MCS moves into the region. .LONG TERM... Upper ridge to flatten by mid week as significant shortwave trough moves from British Columbia Monday into the Upper Midwest by Thursday. Although convection should decrease in coverage later in week, likely to still see some monsoonal moisture working around the northwest side of the ridge...keeping some pops in our northern and northwestern zones, however even this activity will likely diminish in coverage as ridge becomes more dominant. Temperatures will definitely be on the upswing. Upper 90s to 102 will be common in the Tuesday through Friday time frame. Heights are forecast to rise into next weekend with 500 mb heights reaching 595 dm next Saturday thus Pops to decrease further. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 06/26
Hazardous weather outlook, Aug 1, 4:26 AM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 426 AM CDT Sat Aug 1 2020 TXZ021>044-020930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 426 AM CDT Sat Aug 1 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms will be possible this afternoon across the Southern South and Rolling Plains. Brief heavy rain and strong downdraft winds to 60 mph will be possible with any storm that develops. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered strong to severe thunderstorms are possible Sunday late Sunday into early Monday for areas mainly on the Caprock.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:20 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.